Alert archive / California / Wind Advisories in 2015

Wind Advisory 24, NWS San Diego, CA

September 14, 2015Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this wind advisory at Sep 14, 2015, 12:48 PM PDT for Riverside County, San Bernardino County, San Diego County, California. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Sep 14, 2015, 12:48 PM PDT (19:48 UTC)
Expired
Sep 15, 2015, 2:33 AM PDT
In force
14 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 7.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2015-09-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2015-09-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
829 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

268 
WWUS76 KSGX 141948
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1248 PM PDT MON SEP 14 2015

...STRONG AND GUSTY WINDS IN THE DESERTS TODAY...

.STRENGTHENING ONSHORE FLOW WILL CREATE STRONG AND GUSTY WINDS IN
THE DESERTS THIS AFTERNOON AND THIS EVENING. WINDS WILL WEAKEN BY
EARLY TOMORROW MORNING.

CAZ061-062-065-150400-
/O.NEW.KSGX.WI.Y.0024.150914T1948Z-150915T1000Z/
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
SAN GORGONIO PASS NEAR BANNING-
1248 PM PDT MON SEP 14 2015

...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT TUESDAY. 

* WINDS...WEST TO NORTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH AND
  LOCAL GUSTS TO 60 MPH.

* TIMING...WINDS INCREASING THIS AFTERNOON...PEAKING THIS
  EVENING...AND LOWERING AFTER MIDNIGHT.

* LOCATION...THE DESERT SLOPES AND WIND PRONE ADJACENT DESERT
  AREAS OF RIVERSIDE AND SAN DIEGO COUNTIES. INTERSTATES 10 AND 8
  WILL BE IMPACTED WITH STRONG WINDS.

* VISIBILITY...LOCALLY 1 MILE OR LESS IN BLOWING DUST AND SAND. 

* IMPACTS...STRONG WINDS WILL RESULT IN HAZARDOUS DRIVING
  CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. WATCH FOR
  BROKEN TREE LIMBS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ060-150400-
/O.NEW.KSGX.WI.Y.0024.150914T1948Z-150915T0400Z/
APPLE AND LUCERNE VALLEYS-
1248 PM PDT MON SEP 14 2015

...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

* WINDS...SOUTHWEST TO WEST WINDS 15 TO 25 MPH WITH GUSTS TO 45 
  MPH.

* TIMING...WINDS INCREASING EARLY THIS AFTERNOON...PEAKING IN THE
  LATE AFTERNOON...AND LOWERING IN THE EVENING.

* LOCATION...THE HIGH DESERTS...INCLUDING APPLE AND LUCERNE
  VALLEYS. INTERSTATE 15 WILL BE IMPACTED. 

* VISIBILITY...LOCALLY 1 MILE OR LESS IN BLOWING DUST AND SAND. 

* IMPACTS...STRONG WINDS WILL RESULT IN HAZARDOUS DRIVING
  CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. WATCH FOR
  BROKEN TREE LIMBS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HARRISON
2 follow-up statements
375 
WWUS76 KSGX 150403
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
903 PM PDT MON SEP 14 2015

...STRONG AND GUSTY WINDS IN THE DESERTS TODAY...

.STRENGTHENING ONSHORE FLOW WILL CREATE STRONG AND GUSTY WINDS IN
THE DESERTS THIS AFTERNOON AND THIS EVENING. WINDS WILL WEAKEN BY
EARLY TOMORROW MORNING.

CAZ060-150515-
/O.EXP.KSGX.WI.Y.0024.000000T0000Z-150915T0400Z/
APPLE AND LUCERNE VALLEYS-
903 PM PDT MON SEP 14 2015

...WIND ADVISORY HAS EXPIRED...

WINDS ARE BELOW ADVISORY CRITERIA.

$$

CAZ061-062-065-151000-
/O.CON.KSGX.WI.Y.0024.000000T0000Z-150915T1000Z/
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
SAN GORGONIO PASS NEAR BANNING-
903 PM PDT MON SEP 14 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY...

* WINDS...WEST TO NORTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH 
  AND LOCAL GUSTS TO 60 MPH. 

* TIMING...WINDS PEAKING THIS EVENING...AND LOWERING AFTER
  MIDNIGHT.

* LOCATION...THE DESERT SLOPES AND WIND PRONE ADJACENT DESERT 
  AREAS OF RIVERSIDE AND SAN DIEGO COUNTIES. INTERSTATES 10 AND 
  8 WILL BE IMPACTED WITH STRONG WINDS. 

* VISIBILITY...LOCALLY 1 MILE OR LESS IN BLOWING DUST AND SAND.

* IMPACTS...STRONG WINDS WILL RESULT IN HAZARDOUS DRIVING 
  CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. WATCH FOR 
  BROKEN TREE LIMBS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JAD
091 
WWUS76 KSGX 150933
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
233 AM PDT TUE SEP 15 2015

...WIND ADVISORY FOR THE SAN DIEGO COUNTY DESERTS AND BELOW THE 
BANNING PASS HAS BEEN CANCELLED.

CAZ061-062-065-151045-
/O.CAN.KSGX.WI.Y.0024.000000T0000Z-150915T1000Z/
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
SAN GORGONIO PASS NEAR BANNING-
233 AM PDT TUE SEP 15 2015

...WIND ADVISORY HAS BEEN CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. 

GUST SOUTHWEST TO WEST WINDS HAVE MOSTLY DROPPED BELOW 40 MPH AND
ARE EXPECTED TO CONTINUE TO SLOWLY DIMINISH THIS MORNING.

$$

17

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Sep 14, 9:15 AM PDT, 3 hours 33 minutes earlier.

Area forecast discussion, Sep 14, 9:15 AM PDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
ISSUED BY NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
915 AM PDT MON SEP 14 2015

.SYNOPSIS...
MOISTURE FROM THE REMNANTS OF FORMER HURRICANE LINDA AND UPSLOPE
FLOW WILL HELP CREATE PERIODS OF RAIN OVER MOST OF THE REGION
ALONG AND WEST OF THE MOUNTAINS INTO WEDNESDAY...WITH THE
GREATEST COVERAGE OF SHOWERS TONIGHT THROUGH TUESDAY EVENING ALONG
AND WEST OF THE MOUNTAINS WITH GREATEST RAINFALL AMOUNTS ON THE
COASTAL MOUNTAIN SLOPES. DRYING AND A WARMING TREND WILL FOLLOW
INTO NEXT WEEKEND.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

.SHORT TERM (TODAY THROUGH WEDNESDAY)...
SEE NO REASON FOR CHANGES TO THE CURRENT FORECAST. THE COMBINATION
OF INCREASED TROUGHING ON THE WEST COAST AND REMNANTS OF EX-
HURRICANE LINDA MOISTURE WILL CONTINUE TO INCREASE THE CLOUDS AND
BRING A SLIGHT CHANCE OF SHOWERS...MAINLY TO AREAS WEST OF THE
MOUNTAINS TODAY. THERE IS A GREATER CHANCE OF SHOWERS TONIGHT AND
TUESDAY WEST OF THE MOUNTAINS WITH A SLIGHT CHANCE OF SHOWERS
EXTENDING INTO THE DESERT SECTIONS. THE BEST CHANCE OF SHOWERS
AND HIGHEST AMOUNTS WILL BE ON THE COASTAL SLOPES OF THE MOUNTAINS.

SURFACE PRESSURE GRADIENTS ARE TRENDING ONSHORE AND ALONG WITH LOWER
HEIGHTS THE AREA WILL SEE COOLER HIGH TEMPERATURES TODAY AND
TUESDAY. THE STRONGER ONSHORE FLOW WILL ALSO RESULT IN GUSTY
AFTERNOON WINDS ESPECIALLY IN THE MOUNTAIN AND DESERT LOCATIONS.

...FROM PREVIOUS DISCUSSION...

A SECOND SHORTWAVE FROM THE NORTHWEST COULD INCREASE THE COVERAGE
AND AMOUNTS OF THE RAINFALL SOMEWHAT FOR TUESDAY INTO TUESDAY
EVENING WITH GREATEST RAINFALL AMOUNTS REMAINING ON THE COASTAL
MOUNTAIN SLOPES.

AS THE DEPTH OF THE SATURATED LAYER GRADUALLY DECREASES TUESDAY
NIGHT INTO WEDNESDAY...RAINFALL COVERAGE AND AMOUNTS ARE EXPECTED
TO GRADUALLY DECREASE. A FEW LIGHT SHOWERS COULD LINGER NEAR THE
MOUNTAINS INTO WEDNESDAY AFTERNOON.

RAINFALL AMOUNTS THROUGH WEDNESDAY ARE EXPECTED TO RANGE FROM
AROUND ONE HALF INCH NEAR THE COAST TO 1 TO 2 INCHES ON THE
COASTAL MOUNTAIN SLOPES WITH ONE QUARTER INCH OR LESS IN THE UPPER
DESERTS.

WITH CLOUD COVER AND STRONGER ONSHORE FLOW...HIGH TEMPERATURES ARE
EXPECTED TO COOL INTO WEDNESDAY FOR INLAND AREAS. WITH SEA SURFACE
TEMPERATURES IN THE UPPER 70S NEAR THE SAN DIEGO COUNTY
COAST...LOW TEMPERATURES NEAR THE COAST ARE EXPECTED TO REMAIN
ABOVE AVERAGE.

THE STRONGER ONSHORE FLOW WILL BRING GUSTY WEST WINDS IN THE
MOUNTAINS AND DESERTS INTO WEDNESDAY.

&&

.LONG TERM (THURSDAY THROUGH SUNDAY)...
THE TROUGH OF LOW PRESSURE NEAR THE WEST COAST WILL WEAKEN THROUGH
THE WEEKEND WITH A SLOW INLAND WARMING TREND FOR THURSDAY THROUGH
SUNDAY. DRY WEATHER IS EXPECTED WITH AREAS OF NIGHT AND MORNING
LOW CLOUDS AND PATCHY FOG FOR COASTAL AREAS.

&&

.AVIATION...

140900Z...AREAS OF LOW CLOUDS WITH BASES 1500-2000 FEET MSL AND TOPS
2500-3000 FEET WILL GRADUALLY INCREASE DURING THE MORNING. TIMING
FOR EXACT COVERAGE ON COASTAL AIRPORTS IS VERY UNCERTAIN. LOW CLOUDS
WILL SPREAD INTO THE INLAND VALLEYS THROUGH THE DAY...WITH BASES
LIFTING TO AROUND 3000 FEET MSL AND TOPS RISING TO AROUND 6000 FEET.
THERE IS ALSO AN INCREASING CHANCE OF SHOWERS COINCIDING WITH THE
INCREASE IN CLOUDS. SOME OF THE COASTAL SLOPES OF THE MOUNTAINS WILL
BE OBSCURED AT TIMES DURING THE AFTERNOON THROUGH THE NIGHT. IN THE
HIGHER MOUNTAINS AND DESERTS...MOSTLY CLEAR SKIES WILL PREVAIL
TODAY...WITH INCREASING CLOUDS AOA 10000 FEET MSL TONIGHT.

&&

.MARINE...

200 AM...NO HAZARDOUS MARINE WEATHER IS EXPECTED THROUGH FRIDAY.

&&

.SKYWARN...
SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...NONE.
&&

PUBLIC...17/SWEET
AVIATION/MARINE...MM

Nearby

Wind Advisories in California, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.